MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE PLUS TMZF HIP STEM #5; REP CALLED TO INFORM OF A BROKEN ACCOLADE TRUNNION IN A CASE OVER THE WEEKEND. W

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE PLUS TMZF HIP STEM #5; REP CALLED TO INFORM OF A BROKEN ACCOLADE TRUNNION IN A CASE OVER THE WEEKEND. W
Catalog Number 6021-0537
Medical Device Problem Codes Fracture (1260); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Ambulation or Postural Difficulties (2544); Metal Related Pathology (4530); Insufficient Information (4580)
Date of Event 05/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.
 
Event or Problem Description
Rep called to inform of a broken accolade trunnion in a case over the weekend.This was a revision surgery.Primary surgery was on (b)(6) 2014.
 
Additional Manufacturer Narrative
An event regarding disassociation & crack/fracture involving an accolade stem that was mated with a lfit v40 cocr head was reported.The event was confirmed.Method & results: -device evaluation and results: the reported devices were not returned but photographs were provided for review.A review indicated recently explanted devices covered in blood.The head had what looked like black debris on the inner taper.Loss of taper lock between the head neck junction and the trunnion of the stem was fractured.The liner had damage consistent with explantation -clinician review: a review of the provided medical records by a clinical consultant indicated: "the ap and lateral x-rays show a press fit th with a head dissociated from a deformed trunnion.The photograph demonstrates significant metallosis within the hip.A head dissociation from a trunnion with significant material loss is confirmed.The root cause of this mechanical complication cannot be determined from the limited documentation provided.-device history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusion: the reported devices were not returned but photographs were provided for review.A review indicated recently explanted devices covered in blood.The head had what looked like black debris on the inner taper.Loss of taper lock between the head neck junction and the trunnion of the stem was fractured.The liner had damage consistent with explantation.A review of the provided medical records by a clinical consultant indicated: "the ap and lateral x-rays show a press fit th with a head dissociated from a deformed trunnion.The photograph demonstrates significant metallosis within the hip.A head dissociation from a trunnion with significant material loss is confirmed.The root cause of this mechanical complication cannot be determined from the limited documentation provided.The reported accolade stem was mated with a lfit v40 cocr head.The cocr head has been identified to be within scope of an nc and capa.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Rep called to inform of a broken accolade trunnion in a case over the weekend.This was a revision surgery.Primary surgery was (b)(6) 2014.

Brand Name
ACCOLADE PLUS TMZF HIP STEM #5
Common Device Name
REP CALLED TO INFORM OF A BROKEN ACCOLADE TRUNNION IN A CASE OVER THE WEEKEND. W
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
brad curtis
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19526547
Report Number0002249697-2024-00877
Device Sequence Number7501588
Product Code LPH
UDI-Device Identifier04546540510709
UDI-Public04546540510709
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2018
Device Catalogue Number6021-0537
Device Lot Number42911306
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/25/2024
Supplement Date Received by Manufacturer08/17/2024
Initial Report FDA Received Date06/13/2024
Supplement Report FDA Received Date09/11/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/20/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age89 YR
Patient SexUnknown